MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING (CPS) RIGHT 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING (CPS) RIGHT 12 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42522600712
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580); Radiolucent Lines (4848); Crepitus (4893)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented posterior stabilized (ps) standard right size 7: catalog#42500606202, lot#65625058; tibia cemented 5 degree stemmed right size e: catalog#42532007102, lot#65561390; stem extension tapered cemented 14mm diameter +30mm length: catalog#42557000114, lot#65845249.G2: foreign - event occurred in south africa.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, on an unknown timeframe post-implantation, the patient underwent revision surgery due to unknown complications.Due diligence is in progress for this event; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b3; b4; b5; d6b; e1; g2; g3; h2; h6; h10; h11.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Patient continued to experience pain, swelling/edema, decreased range of motion, grinding, and instability.Diagnostic imaging revealed no evidence of lucency.Approximately one (1) year post-implantation, patient received a cortisone injection to relieve symptoms and one month following the injection underwent an iliotibial band lengthening procedure but symptoms continued.Subsequently, one (1) year and eight (8) months post-implantation, the patient underwent revision surgery.During the revision it was noted that the screw between the stem and tibia plate was found with the head not below the surface of the tibia plate.All components were revised without reported complication.All available information has been provided.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Postoperatively, the patient continued to experience persistent pain, swelling/edema, decreased range of motion, grinding, and instability.Approximately one (1) year post-implantation, patient received a cortisone injection to relieve symptoms and one month following the injection underwent an iliotibial band lengthening procedure with subsequent hematoma drainage a few days later but symptoms continued.One (1) year and three (3) months post-implantation, a surgical repair of a torn tendon was performed.The patient consulted a new orthopedic surgeon that identified radiolucency of the tibial component on diagnostic images.Subsequently, one (1) year and eight (8) months post-implantation, the patient underwent revision surgery.During the revision it was noted that the screw between the stem and tibia plate was found with the head not below the surface of the tibia plate.All components were revised without reported complication.All available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; b7; e1; g3; h2; h3; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.Legal documents were provided and reviewed: state that the patient underwent an initial right total knee arthroplasty.The available information indicates there were no reported intraoperative complications, and postoperative x-rays reportedly showed no lucency.Postoperatively, the patient experienced persistent pain, swelling, reduced range of motion, grinding, and instability.The patient then obtained a second opinion, at which time radiolucency of the tibial component was reportedly observed on x-ray.A right total knee revision was then performed on during which it was reportedly noted that the screw between the stem and tibial implants was not tightened and that the head of the screw within the tibial plate was not below the surface.The legal allegations further state that the screws were not properly tightened at the initial surgery and that postoperative x-rays were not properly assessed.No additional medical records were provided beyond the legal documentation.Root cause was unable to be determined.Reported event was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING (CPS) RIGHT 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24447140
Report Number3007963827-2026-00078
Device Sequence Number13314997
Product Code MBH
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42522600712
Device Lot Number65546350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/25/2026
05/13/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/17/2026
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale